Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 87, NWS Jackson, KY

June 23, 20168 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 23, 2016, 6:43 PM EDT for 8 counties in Kentucky. It was in force for 32 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2016, 6:43 PM EDT (22:43 UTC)
Expired
Jun 23, 2016, 7:15 PM EDT
In force
32 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Breathitt County, KY, Knott County, KY, Lee County, KY, Leslie County, KY, Magoffin County, KY, Owsley County, KY, Perry County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 8 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 6:45 PM EDTTSTM WND DMGCalaboose, KYTREES DOWN ON HWY 746.
Jun 23, 6:45 PM EDTTSTM WND DMGHazel Green, KYLARGE TREE LIMBS IN ROAD ON HWY 1010.
Jun 23, 7:00 PM EDTTSTM WND DMGNoctor, KYTREE DOWN IN CREEK AND LARGE LIMBS IN ROADWAY ON HWY 30 EAST.
Jun 23, 7:10 PM EDTTSTM WND DMGLawson, KYSEVERAL LARGE LIMBS AT LEAST 6 INCHES IN DIAMETER IN YARD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 3:01 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 71 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 271 square meters per square second.1939587897Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
71 J/kg
Mixed-layer CIN
-385 J/kg
Mixed-layer LCL
1202 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
271 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

185 
WUUS53 KJKL 232243
SVRJKL
KYC025-119-129-131-153-189-193-237-232315-
/O.NEW.KJKL.SV.W.0087.160623T2243Z-160623T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
643 PM EDT THU JUN 23 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN KNOTT COUNTY IN SOUTHEASTERN KENTUCKY...
  NORTHWESTERN PERRY COUNTY IN SOUTHEASTERN KENTUCKY...
  WOLFE COUNTY IN SOUTHEASTERN KENTUCKY...
  NORTHEASTERN OWSLEY COUNTY IN SOUTHEASTERN KENTUCKY...
  SOUTHERN MAGOFFIN COUNTY IN SOUTHEASTERN KENTUCKY...
  BREATHITT COUNTY IN SOUTHEASTERN KENTUCKY...
  EASTERN LEE COUNTY IN SOUTHEASTERN KENTUCKY...
  NORTH CENTRAL LESLIE COUNTY IN SOUTHEASTERN KENTUCKY...

* UNTIL 715 PM EDT

* AT 642 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PAXTON...OR
  7 MILES SOUTHEAST OF CAMPTON...MOVING SOUTHEAST AT 55 MPH.

  HAZARD...70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  JACKSON...CAMPTON...SIMPSON...FINCASTLE...BUCKHORN...CORNELIA...
  SEWELL...LANE...PORTSMOUTH...VADA...LEROSE...ST. HELENS...
  ZACHARIAH...NED...EVANSTON...COPLAND...VANCLEVE...MOSLEY BEND...
  NOBLE AND HOWARD CREEK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 38 AND 57.
 HAL ROGERS PARKWAY BETWEEN MILE MARKERS 50 AND 54.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
JACKSON KY.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR SOUTHEASTERN
AND EAST CENTRAL KENTUCKY.

LAT...LON 3721 8335 3750 8367 3775 8369 3782 8356
      3783 8353 3785 8351 3773 8328 3771 8327
      3771 8326 3752 8290
TIME...MOT...LOC 2242Z 311DEG 46KT 3767 8344 

HAIL...<.75IN
WIND...70MPH
 
$$

JVM
2 follow-up statements
564 
WWUS53 KJKL 232259
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
659 PM EDT THU JUN 23 2016

KYC131-189-232308-
/O.CAN.KJKL.SV.W.0087.000000T0000Z-160623T2315Z/
OWSLEY KY-LESLIE KY-
659 PM EDT THU JUN 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OWSLEY AND NORTH
CENTRAL LESLIE COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR SOUTHEASTERN
KENTUCKY.

LAT...LON 3725 8334 3730 8335 3731 8341 3746 8355
      3747 8355 3751 8360 3763 8367 3779 8339
      3773 8328 3771 8327 3752 8290 3723 8332
TIME...MOT...LOC 2258Z 309DEG 49KT 3753 8323 

$$

KYC025-119-129-153-193-237-232315-
/O.CON.KJKL.SV.W.0087.000000T0000Z-160623T2315Z/
KNOTT KY-PERRY KY-WOLFE KY-MAGOFFIN KY-BREATHITT KY-LEE KY-
659 PM EDT THU JUN 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHWESTERN KNOTT...NORTHWESTERN PERRY...SOUTHEASTERN WOLFE...
SOUTHERN MAGOFFIN...BREATHITT AND SOUTHEASTERN LEE COUNTIES...

AT 658 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SIKES...OR 8
MILES EAST OF JACKSON...MOVING SOUTHEAST AT 55 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
JACKSON...SIMPSON...CORNELIA...SEWELL...LANE...PORTSMOUTH...VADA...
NED...EVANSTON...COPLAND...VANCLEVE...NOBLE...HOWARD CREEK...
AIREDALE...OAKDALE...HAGINSVILLE...BAYS...LONE...TALBERT AND TURKEY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 49 AND 58.
 HAL ROGERS PARKWAY BETWEEN MILE MARKERS 52 AND 54.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
JACKSON KY.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR SOUTHEASTERN
KENTUCKY.

LAT...LON 3725 8334 3730 8335 3731 8341 3746 8355
      3747 8355 3751 8360 3763 8367 3779 8339
      3773 8328 3771 8327 3752 8290 3723 8332
TIME...MOT...LOC 2258Z 309DEG 49KT 3753 8323 

HAIL...<.75IN
WIND...70MPH
 
$$

JVM
257 
WWUS53 KJKL 232311
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
711 PM EDT THU JUN 23 2016

KYC025-119-129-153-193-237-232321-
/O.EXP.KJKL.SV.W.0087.000000T0000Z-160623T2315Z/
KNOTT KY-PERRY KY-WOLFE KY-MAGOFFIN KY-BREATHITT KY-LEE KY-
711 PM EDT THU JUN 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KNOTT...
NORTHWESTERN PERRY...SOUTHEASTERN WOLFE...SOUTHERN MAGOFFIN...
BREATHITT AND SOUTHEASTERN LEE COUNTIES WILL EXPIRE AT 715 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR SOUTHEASTERN
KENTUCKY.

LAT...LON 3725 8334 3730 8335 3731 8341 3746 8355
      3747 8355 3751 8360 3763 8367 3779 8339
      3773 8328 3771 8327 3752 8290 3723 8332
TIME...MOT...LOC 2309Z 311DEG 46KT 3753 8323 

$$

JVM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:30 PM EDT, 3 hours 13 minutes earlier.

Area forecast discussion, Jun 23, 3:30 PM EDT, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Jackson KY
330 PM EDT THU JUN 23 2016

.UPDATE...
Issued at 1142 AM EDT THU JUN 23 2016

Current surface analysis across the area features temperatures
warming into the lower 80s and a vague but present outflow
boundary across central eastern Kentucky. As well, a cold front is
present to the northwest and will slowly be making a south and
southeast approach. Clearing skies and increased heating through
the early afternoon hours will allow for rapid destabilization
this afternoon as cells develop ahead of the slowly dropping
southeast cold front. The remnant outflow boundary across the area
will further enhance convection as storms become organized and
produce possible damaging winds and heavy rainfall. As the front
slides south and becomes west to east across the area this
evening, training of storms becomes possible and where repeated
bouts of rain has fallen before, a decent flash flood threat is
valid. Have issued a Flash Flood Watch until 8pm. This may need to
be extended depending on how long the activity lasts into this
evening..

UPDATE Issued at 708 AM EDT THU JUN 23 2016

Convection that was over ILN and RLX has shifted southeast, with a
area of showers and thunderstorms currently impacting the northern
portion of the CWA. Luckily storms have weakened significantly, so
there is no severe threat at this time. However it could be
putting down some decent rains, which will be something to keep in
mind for any storms that develop or move over the same location
later in the day. Otherwise, forecast seems to be in good shape
this morning. Loaded in the latest observations to make sure the
temp, dew point, and wind forecasts were in line with ongoing
conditions. Grids have been published and sent to NDFD/web, though
no changes are needed to the forecast package at this time.

&&

.SHORT TERM...(Today through Friday)
Issued at 403 AM EDT THU JUN 23 2016

An active start to the period is expected today, thanks to a center
of low pressure currently traveling eastward across Indiana and
Ohio. This will continue on a southeast track through the day,
pulling a cold front southward into the state between 18 and 21Z.
The cold front will then remain in place across the northern half of
the state through at least 6z tonight (Friday) before finally slowly
shifting southward through the southern portion of the CWA through
the day Friday.

Along and just south of the current cold front, a stout area of
convection has set up, currently encompassing much of IN, OH, and
northern WV. This convection is taking a southeastward track,
following the best theta-e advection gradients. Based on the current
radar trends, the current convection may pass just north of the CWA
through the next few hours. However, as the low continues eastward
and the cold front begins to sag farther south as we begin gaining
daytime sunlight and heating, expect pops to begin shifting into our
area. As such, included slight chances over the next couple of
hours, with scattered pops by 12Z, slowly spreading southward
through about noon. Latest hi-res models all seem to agree that
convection will be more scattered in nature as it moves across
eastern KY. However, with decent CAPE throughout the morning/early
afternoon, and stout winds in the low, mid, and upper levels, any of
these storms could still produce some severe potential, mainly in
the form of strong to damaging winds.

Between 18 and 21Z, the cold front will begin its descent into KY.
This will correspond with best peak heating and afternoon
instability. CAPE values will top out between 3.5k and 4.5k j/kg
between 18 and 0z, with LIs still dropping to -10 to -12. DCAPE will
even max out around 1.5k j/kg by 0Z this evening.  This will
therefore be our best chance for seeing more widespread severe
potential, with damaging winds still the main concern. Pops will
increase to numerous along the frontal boundary in our northern CWA
between 18 and 21Z, then slowly spread southeastward throughout the
remainder of the afternoon and evening. Despite the lingering
frontal boundary, the center of low pressure will continue shifting
eastward, robbing best instability from the area for the latter half
of the overnight.  Still a bit concerned, however, about PWAT values
and heavy rainfall through the overnight.

Any storms during the day could put down torrential rainfall, which
may lead to further flooding concerns. In a fortunate note, however,
it looks like during most of the day today, most widespread rains
will mainly affect the northern CWA, which hasn't been quite as
worked over from previous day's storms. However, any training of
storms could quickly cause problems. Unfortunately, PWATS will
actually increase to over 2 inches (nearly 2.5 inches at SME!)
between 0 and 6z this evening according to the latest NAM12
soundings. This is slightly higher than the GFS soundings, but even
this model is still reading nearly 2 inches. Will need to continue
to monitor storms into the overnight for potential flooding
concerns.

For Friday, the cold front will continue to weaken, having little
affect on the state by this point. In fact, strong NW flow will take
hold across much of the CWA north of the boundary, bringing much
drier air into the region, and cutting off any remaining precip
concerns for the day. Temperatures will be a few degrees cooler than
today with the NW flow in place, but will still achieve the mid and
upper 80s by the afternoon, though with slightly less humidity.

.LONG TERM...(Saturday through Thursday)
Issued at 330 PM EDT THU JUN 23 2016

Upper level ridge continues to build into the region through the
first part of the forecast period. The next weather maker will be
a weak frontal boundary that progresses SE into the region, and
this will begin increasing chances of showers and thunderstorms
late weekend into the first part of next week. The storms will
wain some as we move into Tuesday, but additional storms are
possible by Thursday as another upper level wave approaches. Model
wise the the spaghetti plot shows that the guidance remains in
good agreement. The upper level high will be well established
across the lower MS River Valley. Guidance remains in good
agreement with the ridging breaking down by mid week. The
breakdown will lead to cooler temperatures by the time we get to
mid and late week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
ISSUED AT 131 PM EDT THU JUN 23 2016

Left over low level moisture from this mornings complex of
thunderstorms has left some MVFR cigs in place at most TAF sites.
Will maintain those into the early afternoon before new convection
develops with a remnant outflow boundary and a cold front moving
southeast through this evening. This will create some IFR and
below cigs and vis due to thunderstorms and continuing through
03z. Leftover moisture and clearing skies late tonight will then
allow for fog development towards dawn. This should then begin to
clear out after 14z with increased heating through the morning
hours and lifting cigs.

&&

.JKL Watches/Warnings/Advisories...
Flash Flood Watch until midnight EDT tonight for KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

UPDATE...SHALLENBERGER
SHORT TERM...JMW
LONG TERM...DJ
AVIATION...SHALLENBERGER
Hazardous weather outlook, Jun 23, 3:36 PM EDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
336 PM EDT THU JUN 23 2016

KYZ044-050>052-058>060-068-069-104-106>114-119-120-242245-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-
KNOTT-OWSLEY-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...SANDY HOOK...WEST LIBERTY...
PAINSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...
BOONEVILLE...INEZ...COAL RUN...ELKHORN CITY...PIKEVILLE...
SOUTH WILLIAMSON
336 PM EDT THU JUN 23 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 289 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS EVENING AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS
EVENING. THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING
WINDS...TORRENTIAL RAINFALL...AND ISOLATED TORNADOES.

THESE STORMS MAY ALSO LEAD TO FLASH FLOODING
CONCERNS...ESPECIALLY IN LOCATIONS THAT HAVE RECEIVED REPEATED
ROUNDS OF RAINFALL OVER THE PAST SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A FEW THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY AS WELL...MAINLY
IN THE MORNING ACROSS FAR EASTERN KENTUCKY.

THUNDERSTORMS WILL AGAIN BE POSSIBLE AT TIMES FROM SUNDAY THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER
OR FLOODING THROUGH TONIGHT.

KYZ079-080-083>088-115>118-242245-
PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-PERRY-CLAY-
LESLIE-LETCHER-
INCLUDING THE CITIES OF...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG
336 PM EDT THU JUN 23 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS EVENING AND TONIGHT.

STRONG THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING. SOME
OF THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS...SMALL
HAIL...LOCALLY HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND
LIGHTNING.

THESE STORMS MAY ALSO LEAD TO FLASH FLOODING
CONCERNS...ESPECIALLY IN LOCATIONS THAT HAVE RECEIVED REPEATED
ROUNDS OF RAINFALL OVER THE PAST SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A FEW THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY AS WELL...MAINLY
IN THE MORNING ACROSS FAR EASTERN KENTUCKY.

THUNDERSTORMS WILL AGAIN BE POSSIBLE AT TIMES FROM SUNDAY THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF FLOODING TODAY
AND TONIGHT.

SHALLENBERGER

In the hours before

Special weather statement, Jun 23, 1:42 PM EDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
142 PM EDT THU JUN 23 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-232200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
142 PM EDT THU JUN 23 2016

...HOT AND HUMID CONDITIONS THIS AFTERNOON...

AS TEMPERATURES RISE THIS AFTERNOON INTO THE LOW 90S...THE
COMBINATION OF HIGH HUMIDITY WILL CREATE HEAT INDEX VALUES IN THE
95 TO 100 RANGE. LIMIT OUTDOOR ACTIVITIES THIS AFTERNOON...DRINK
PLENTY OF WATER...AND TAKE FREQUENT BREAKS IN THE SHADE. NEVER
LEAVE CHILDREN OR PETS INSIDE A VEHICLE.

SHALLENBERGER
Special weather statement, Jun 23, 1:46 PM EDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
146 PM EDT THU JUN 23 2016

KYZ052-104-106-231815-
ROWAN-ELLIOTT-MORGAN-
146 PM EDT THU JUN 23 2016

...A STRONG THUNDERSTORM WILL AFFECT ROWAN...ELLIOTT...AND MORGAN
COUNTIES...

AT 145 PM EDT...A STRONG THUNDERSTORM WAS OVER NEWFOUNDLAND...OR NEAR
GRAYSON LAKE STATE PARK...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOREHEAD...SANDY HOOK...MINOR...CHRISTY...WAGNER STORE...LYTTEN...
NEWFOUNDLAND...CLEARFIELD...HAMM...ELLIOTTVILLE...BRUIN...
LITTLE SANDY...VALE...PELFREY...CRIX...LICK FORK...BLAIRS MILLS...
WAGNER...CRANEY AND BANGOR.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3818 8305 3820 8304 3821 8301 3817 8298
      3818 8292 3811 8289 3809 8293 3805 8295
      3803 8300 3805 8345 3818 8348 3821 8328
      3819 8326 3819 8324 3822 8322 3823 8310
TIME...MOT...LOC 1745Z 269DEG 27KT 3816 8306

ABE
Special weather statement, Jun 23, 3:54 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
354 PM EDT THU JUN 23 2016

KYZ044-052-232030-
ROWAN-FLEMING-
354 PM EDT THU JUN 23 2016

...A STRONG THUNDERSTORM WILL AFFECT ROWAN...FLEMING...

AT 354 PM EDT...A STRONG THUNDERSTORM WAS OVER WALLINGFORD...OR NEAR
FLEMINGSBURG...MOVING EAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FLEMINGSBURG...POPLAR PLAINS...PLUMMERS LANDING...CRAINTOWN...
NEPTON...ELIZAVILLE...GODDARD...PECKS RIDGE...GATES...WALTZ...
FOXPORT...MUSES MILLS...HALDEMAN...WALLINGFORD...CRANSTON...TILTON...
COWAN...MOUNT CARMEL...TRIPLETT AND EWING.

THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
142 AND 148.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR EAST CENTRAL
KENTUCKY.

&&

LAT...LON 3849 8359 3843 8358 3840 8348 3838 8345
      3840 8342 3839 8340 3832 8336 3832 8334
      3823 8331 3821 8328 3835 8386 3836 8388
      3835 8389 3837 8390 3837 8392 3846 8386
      3853 8364
TIME...MOT...LOC 1954Z 280DEG 44KT 3841 8361

JVM
Local storm report, Jun 23, 6:26 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
626 PM EDT THU JUN 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     TSTM WND DMG     JUDY                    38.13N 83.96W
06/23/2016                   MONTGOMERY         KY   911 CALL CENTER

            TREES DOWN ON THE 4600 BLOCK OF VAN THOMPSON ROAD NEAR
            HWY 537.

&&

TBREWER
Local storm report, Jun 23, 6:36 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
636 PM EDT THU JUN 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     TSTM WND DMG     2 S SIDEVIEW            38.08N 84.04W
06/23/2016                   MONTGOMERY         KY   911 CALL CENTER

            TREES DOWN ON DONALDSON ROAD NEAR THE CLARK COUNTY LINE.

&&

TBREWER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 6:13 AM EDTSpecial Weather StatementJKLElliott47 min
Jun 23, 6:29 AM EDTSpecial Weather StatementJKLFleming46 min
Jun 23, 7:02 AM EDTSpecial Weather StatementJKLBath, Elliott, Rowan43 min
Jun 23, 7:42 AM EDTSpecial Weather StatementJKLJohnson, Martin33 min
Jun 23, 8:06 AM EDTSpecial Weather StatementJKLPike39 min
Jun 23, 10:53 AM EDTFlash Flood WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more12 hr
Jun 23, 1:46 PM EDTSpecial Weather StatementJKLElliott29 min
Jun 23, 3:54 PM EDTSpecial Weather StatementJKLFleming36 min
Jun 23, 4:19 PM EDTSevere Thunderstorm WarningJKLFleming, Rowan26 min
Jun 23, 4:42 PM EDTSevere Thunderstorm WarningJKLElliott, Fleming, Rowan33 min
Jun 23, 4:57 PM EDTAreal Flood AdvisoryJKLElliott, Fleming, Rowan3 hr
Jun 23, 5:03 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Menifee, Montgomery, Rowan26 min
Jun 23, 5:21 PM EDTTornado WarningJKLElliott, Johnson24 min
Jun 23, 5:35 PM EDTSevere Thunderstorm WarningJKLJohnson25 min
Jun 23, 5:44 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Martin, Pike46 min
Jun 23, 6:02 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery, Morgan, Rowan, Wolfe28 min
Jun 23, 6:26 PM EDTAreal Flood AdvisoryJKLMontgomery64 min
Jun 23, 6:40 PM EDTAreal Flood AdvisoryJKLMartin3 hr
Jun 23, 7:07 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Letcher, Magoffin, Perry and 1 more23 min
Jun 23, 7:11 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Laurel, Owsley, Pulaski, Rockcastle34 min
Jun 23, 7:29 PM EDTSevere Thunderstorm WarningJKLFloyd, Knott, Letcher, Pike31 min
Jun 23, 7:51 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Knox, Laurel, Owsley, Pulaski and 1 more39 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.